MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL TRIAL STD LM/RL SIZE 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. FEMORAL TRIAL STD LM/RL SIZE 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 170504
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding damage involving a mako trial was reported.The event was confirmed following visual inspection.Method & results: device evaluation and results: visual inspection: a review by a materials engineer noted: "damage observed on the threads and anterior distal surface of the condyle consistent with contact against hard object".Material analysis: a review by a materials engineer noted: "examination of the returned device with engineer indicated damage observed on the threads and anterior distal surface of the condyle consistent with contact against hard object.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined".Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: examination of the returned device with engineer indicated damage observed on the threads and anterior distal surface of the condyle consistent with contact against hard object.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Surgeon spliced the teeth of the lm size 4 femoral trial by impacting the slap hammer.

Brand Name
FEMORAL TRIAL STD LM/RL SIZE 4
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7927207
Report Number3005985723-2018-00569
Device Sequence Number1936904
Product Code NPJ
UDI-Device Identifier00848486003494
UDI-Public00848486003494
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number170504
Device Lot Number26161010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78